Colorado, 2012

Hail in Colorado, June 4, 2012

June 4, 2012 · NWS PUB · 2 events in 2 counties and zones

A strong storm produced hail up to the size of nickels near Lamar and Walsh.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong storm produced hail up to the size of nickels near Lamar and Walsh.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 4, 2:03 PM MST, 12 minutes earlier.

Area forecast discussion, Jun 4, 2:03 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT MON JUN 4 2012

.SHORT TERM...

(TONIGHT AND TUESDAY)

CURRENTLY...BROAD SOUTHEASTERLY FLOW HAS SPREAD ACROSS THE REGION
UNDER HIGH PRESSURE ALOFT.  MEANWHILE REMNANTS OF LAST NIGHTS MCV
IS ROTATING NORTHWARD OUT OF NEW MEXICO INTO SOUTHERN COLORADO.
THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS WITH INCREASING
COVERAGE THIS AFTERNOON.  AT THE SURFACE...MOISTURE HAS SHIFTED
WESTWARD IN THE SOUTHEASTERLY FLOW WITH MID TO UPPER 50 DEW POINTS
INTO THE FAR EASTERN PLAINS.  THUNDERSTORMS HAVE BEEN DEVELOPING
RAPIDLY EARLY THIS AFTERNOON ALONG THE MOISTURE GRADIENT OUT NEAR
THE KANSAS BORDER.  THE LAPS ANALYSIS INDICATES CAPE VALUES HAVE
RISEN TO NEAR 2000 J/KG OVER THE AREA WHICH HAS ALLOWED CORES TO
REACH NEAR 50 KFT.  ONE OR TWO OF THE STORMS OUT EAST MAY BECOME
STRONG TO SEVERE WITH HAIL TO 1 INCH IN DIAMETER AND GUSTY OUTFLOW
WINDS.  GIVEN THE HIGHER MOISTURE CONTENT OUT EAST AND SLOW/TRAINING
NATURE OF THE STORMS...LOCALLY HEAVY RAINFALL IS POSSIBLE.

TONIGHT...EXPECT THUNDERSTORM COVERAGE TO FILL IN ACROSS THE EASTERN
PLAINS LATE THIS AFTERNOON AND EVENING AS SHOWERS OUT EAST PROPAGATE
WESTWARD AND THE MCV ROTATES NORTHWARD INTO COLORADO.  THE MAIN
QUESTION WILL BE HOW FAR WEST THE LINE OUT BY THE KANSAS BORDER
MAKES IT.  THE 18Z NAM THAT JUST CAME IN KEEPS A BULK OF THE
THUNDERSTORMS TO THE EAST OF I-25...WHILE THE 12Z NMM BRINGS IT INTO
THE I-25 REGION BY THIS EVENING.  HAVE A FEELING IT WILL BE
SOMEWHERE BETWEEN THE TWO SOLUTIONS GIVEN THE SLOW PROPAGATION
SPEEDS AND LOSS OF INSTABILITY AFTER SUNSET.  FOR NOW HAVE THE
HIGHEST POPS OUT EAST ALONG THE KANSAS BORDER...SOUTHWEST TO ALONG
THE RATON RIDGE.  MODELS RAMP DOWN CONVECTION ONCE THE SUN SETS WITH
THE LAST SHOWERS AND THUNDERSTORMS HANGING ON OVER THE EASTERN
MOUNTAINS AND RATON RIDGE.  ONCE THUNDERSTORMS DISSIPATE...EXPECT
DRY CONDITIONS AND MILD TEMPERATURES INTO TUESDAY MORNING.

TUESDAY...THE UPPER PATTERN SHIFTS BY TOMORROW AFTERNOON HAS THE
HIGH PRESSURE MOVES EAST INTO THE CENTRAL PLAINS AND A TROUGH DIGS
ACROSS THE NORTHERN GREAT BASIN.  AT THE SURFACE...SOUTHEAST FLOW
WILL CONTINUE TO USHER IN MOISTURE AND WILL COMBINE WITH A WEAK
DISTURBANCE IN THE FLOW TO PRODUCE SHOWER AND THUNDERSTORM ACTIVITY
BY MIDDAY ACROSS THE EASTERN PLAINS.  AS FLOW SHIFTS SOUTHWESTERLY
OVER WESTERN COLORADO BY THE AFTERNOON...DRIER AIR ALOFT WILL MOVE
INTO THE CONTINENTAL DIVIDE REGION.  THIS WILL ALSO HELP PUSH THE
THUNDERSTORM ACTIVITY OVER THE PLAINS EAST BY THE EVENING.  OUT OVER
THE MOUNTAINS...WE WILL SEE A PERIOD OF AFTERNOON THUNDERSTORMS.
GIVEN THE INCREASED DRIER AIR...WE MAY HAVE TO DEAL WITH AREAS OF
DRY LIGHTNING OVER THE CONTINENTAL DIVIDE AND WEST SLOPES OF THE
EASTERN MOUNTAINS...WITH THE GREATEST AREA OF CONCERN BEING THE WEST
SLOPES OF THE EASTERN MOUNTAINS.  WILL LET THE EVENING SHIFT TAKE
ANOTHER LOOK AT HOW QUICKLY THE MOISTURE SCOURS OUT TO GET A BETTER
HANDLE ON THE THREAT.  EXPECT TEMPERATURES TO BE COOLER TOMORROW
WITH THE EARLY ONSET OF CONVECTION AND CLOUD COVER.  AFTERNOON HIGHS
ON THE PLAINS WILL TOP OUT IN THE MID TO UPPER 80S.  MOZLEY

.LONG TERM...

(TUE NITE - MON)

...WINDY ON THE PLAINS NEXT FEW DAYS THEN FIRE WX CONCERNS RAMPING
UP IN THE MTNS LATE WEEK/WEEKEND...

...OVERALL DRY WX PATTERN CONTINUING...

A MAJOR TROUGH LOCATED TO OUR WEST WILL BE THE MAIN WX MAKER FOR OUR
REGION DURING THIS FCST PERIOD. A SIGNIFICANT SHORT WAVE ASSOCIATED
WITH THIS TROUGH WILL MOVE NORTHEAST ACROSS NORTHERN UTAH INTO
WESTERN WYOMING DURING THE EARLY PART OF THIS PERIOD. THIS WILL SET
UP A RATHER STRONG PRESSURE/HEIGHT GRADIENT ACROSS OUR REGION FROM
TUE NITE INTO THURSDAY. THE STRONGEST WINDS WILL BE FELT ON THE
PLAINS...WITH 700 MB WINDS IN THE 30-40 KNT RANGE. THESE WINDS WILL
KEEP THE PLAINS ON THE BREEZY TO WINDY SIDE...WITH MIN TEMPS ON THE
WARM SIDE TUE NITE AND WED NITE. THIS STRONG SUSTAINED SOUTHERLY
FLOW WILL KEEP ADVECTING MOISTURE INTO THE PLAINS...BUT WITH LIMITED
FORCING...I DO NOT EXPECT MUCH IN THE WAY OF PRECIP ON THE PLAINS
WED OR THU. ATTM...I HAVE KEPT POPS ON THE PLAINS IN THE ISOLD
CATEGORY DURING THE AFTERNOON AND EVENING HOURS.

AS FOR THE MTNS ON WED AND THU...DRIER AIR IS GOING TO ADVECT IN AND I
DO NOT EXPECT ANY PRECIP WEST OF THE SANGRES/UPPER ARK RIVER VALLEY.

700 MB FLOW WILL NOT BE AS STRONG IN THE MTNS DURING THE WED/THU
TIME FRAME...BUT WITH LAPSE RATES APPROACHING DRY ADIABATIC...MIXING
WILL OCCUR BRINGING THE STRONGER MID LVL WINDS DOWN...AND WE MAY SEE
MARGINAL RED FLAG CONDITIONS DEVELOPING IN THE INTERIOR MTNS DURING
THESE TWO DAYS.

FOR FRIDAY...GRADIENT ALOFT SLACKENS A BIT AS A WEAK RIDGE MOVES
OVER THE STATE. WINDS WILL BE LIGHTER ALL AREAS BUT IT WILL REMAIN
DRY. THE ONLY EXCEPTION WILL BE THE FAR EASTERN PLAINS WHERE
LINGERING LLVL MOISTURE MAY ALLOW FOR A LATE AFTERNOON TSRA TO
DEVELOP.

FOR THE WEEKEND...FIRE WX CONCERNS RAMP UP OVER THE REGION. ANOTHER
SHORT WAVE IN THE PAC NW TROUGH LOADS UP...AND THIS TROUGH IS FCST
TO TAKE ON A MORE EASTERLY TRAJECTORY. GRADIENT WILL TIGHTEN UP OVER
THE ENTIRE REGION AND LAPSE RATES WILL BECOME DRY ADIABATIC DURING
THE AFTERNOONS BOTH SAT AND SUN. RH VALUES WILL LIKELY DROP DOWN
BELOW CRITICAL VALUES (<15%) AND SFC WINDS WILL BE GUSTY IN THE 25
TO 35 MPH RANGE.

A PAC COOL FRONT IS FCST TO COME ACROSS THE REGION SOMETIME LATE
SUNDAY/EARLY MONDAY AND THIS WILL DECREASE THE FIRE WX CONCERNS FOR
THE AREA INTO EARLY NEXT WEEK. THE FRONT WILL BE DRY AND THE UPSLOPE
PATTERN BEHIND IT IS NOT FCST TO BE ALL THAT MOIST...SO ANTICIPATE
CONTINUED DRY WX. \/HODANISH

&&

.AVIATION...

KALS...SHOWERS HAVE DEVELOP IN AND AROUND THE SAN LUIS VALLEY THIS
AFTERNOON AND WILL BE IN THE VICINITY OF THE TERMINAL THROUGH THE
EVENING.  GIVEN THE DRY AIR AT THE LOW LEVELS...THE MAIN THREAT WILL
BE GUSTY OUTFLOW WINDS WHICH MAY APPROACH 35-40 KTS.  EXPECT
THUNDERSTORMS TO DISSIPATE THROUGH 03Z.  ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS IS EXPECTED ON TUESDAY BY THE LATE MORNING.

KCOS AND KPUB...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
EASTERN COLORADO.  MODELS VARY ON WHETHER OR NOT THEY WILL MAKE IT
WEST TO THE I-25 CORRIDOR.  WILL CONTINUE WITH THE VCTS FOR BOTH
TERMINALS WITH THE MOST LIKELY TIME FRAME FOR THUNDERSTORM ACTIVITY
BEING 21-02Z THIS EVENING.  GUSTY OUTFLOW WINDS AND LOWERED VIS/CIGS
ARE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.  EXPECT THUNDERSTORM
ACTIVITY TO DISSIPATE BY 03-04Z THIS EVENING.  ANOTHER ROUND OF
SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST BY LATE TUESDAY MORNING
WHICH MAY IMPACT BOTH TERMINALS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

88/34
Hazardous weather outlook, Jun 4, 1:56 PM MST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT MON JUN 4 2012

COZ058>089-093>099-052100-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
256 PM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF SOUTHERN COLORADO. THE
STRONGEST STORMS ARE LOCATED OVER THE FAR EASTERN PLAINS AND WILL
SLOWLY TRACK WEST THROUGH THE EARLY EVENING. A FEW OF THESE STORMS
HAVE BECOME STRONG TO SEVERE WITH HAIL NEARING AN INCH IN DIAMETER
AND COULD PRODUCE WINDS IN EXCESS OF 50 MPH. IN ADDITION...LOCALLY
HEAVY RAINFALL IS LIKELY POSSIBLE WHICH MAY CAUSE MINOR STREET
FLOODING.

ELSEWHERE...SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH
THE EVENING. THESE STORMS ARE NOT AS STRONG AS THE ACTIVITY
FURTHER EAST BUT WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND GUSTY OUTFLOW WINDS TO 50 MPH...ESPECIALLY OVER THE
MOUNTAINS AND SAN LUIS VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY OVER THE CENTRAL
AND SOUTHWEST MOUNTAINS...WHILE THE EASTERN MOUNTAINS AND PLAINS
SEE SLIGHTLY GREATER THUNDERSTORM ACTIVITY. THE MAIN THREATS FROM
STORMS WEDNESDAY WILL BE LIGHTNING AND GUSTY WINDS...WITH SMALL
HAIL POSSIBLE WITH THE STRONGEST STORMS. WEDNESDAY THROUGH
FRIDAY...DRIER AIR WILL BEGIN TO MOVE INTO THE AREA FROM THE
WEST...LIMITING THUNDERSTORM CHANCES OVER ALL THE REGION EXCEPT
FOR THE FAR EASTERN PLAINS...WHERE ISOLATED STORMS WILL REMAIN
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHERN
COLORADO.

88/34

In the hours before

Special weather statement, Jun 4, 1:09 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT MON JUN 4 2012

COZ096-098-042045-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-
209 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTH OF BRANDON...OR 35
MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 1:23 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT MON JUN 4 2012

COZ098-042100-
LAMAR VICINITY/PROWERS COUNTY-
223 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF GRANADA...OR 14
MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 10
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 1:25 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT MON JUN 4 2012

COZ098-042100-
LAMAR VICINITY/PROWERS COUNTY-
225 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF HOLLY...OR 29 MILES EAST OF
LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARTMAN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 1:38 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT MON JUN 4 2012

COZ099-042115-
SPRINGFIELD VICINITY/BACA COUNTY-
238 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...

AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF PRITCHETT...OR 19
MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE WEST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 1:46 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT MON JUN 4 2012

COZ098-042115-
LAMAR VICINITY/PROWERS COUNTY-
246 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLY...OR 29 MILES EAST OF LAMAR...WHICH
WAS MOVING TOWARD THE WEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLLY.
  HARTMAN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 2:12 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT MON JUN 4 2012

COZ098-042145-
LAMAR VICINITY/PROWERS COUNTY-
312 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLY...OR 30 MILES EAST OF LAMAR...WHICH
WAS MOVING TOWARD THE WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLLY.
  HARTMAN.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 138 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Prowers

When
June 4, 2:15 PM MST to 2:20 PM MST
Where
Prowers County, 2.97 mi NNE of Lamar Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.110, -102.660

Hail, Baca

When
June 4, 3:00 PM MST to 3:05 PM MST
Where
Baca County, 0.69 mi N of Walsh
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.390, -102.280

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378166, 378167.